rosacea facial swelling, flushing and burning, cortisone

Written by on May 15, 2008 with 1 Comment


From:  “Linda Sy MD” 
Date:  Sat May 1, 1999  12:56 am

Sorry for not replying sooner. I was away for a few days and as usual got swamped with piles & piles of work waiting for me!  Re your facial swelling & burning: First, you need to establish whether or not the cause is from flushing (no rash, just swelling, ruddiness & skin that feels hot) or is it a reactive type caused by topical preparations you have been using? (irritant dermatitis -rash, scaling, stinging sensation; or contact dermatitis – rash, itching).

If it is caused by flushing – you might try the simple regimen I posted several weeks ago. It is in the archives.  If it is from irritant or contact dermatitis, you need to stop whatever topical products that may be causing the irritation and allow your skin time to heal. Until then, I would not suggest any other products to add except the Linda Sy oil which you have been using. If healing is not achieved with time – then you might ask your dermatologist for another prescription that might work better for you. There may be ingredients in the Westcort ointment that you were reacting to. Although many in this group have fear (over-reaction to) of any cortisone ointment, there are times that it is inevitable to use a mild non-fluorinated cortisone ointment to give you relief. However, you have to discontinue this as soon as your skin clears up. ( I expect to get a lot of negative responses from the group re this but I have to tell you the facts). The practice of Medicine is an art that
takes experience, knowledge and wisdom to achieve confidence in helping/guiding patients to overcome their needless fears.

Sorry, I cannot be more specific. Since I cannot see your skin, it is very difficult to make an accurate diagnosis & suggest proper treatment. Pls.  keep me posted & don’t hesitate to get in touch.

Linda Sy M.D.
Linda Sy Skin Care
Voice:Toll-free 877-Lindasy (546-3279)
FAX: 925-939-5207

—–Original Message—–

Date: Saturday, April 24, 1999 3:25 PM
Subject: [rosacea] Rosacea – Question for Dr. Sy

Dr. Sy, what can I use to take down facial swelling and burning. I am currently taking tetracycline. My derm prescribed Aleve – one in AM and one at bedtime. However, I developed itching all over my body and have stopped taking this drug. I took antihistamines in the past for several months and this didn’t seem to help. They make me quite photosensitive. My derm also prescribed Westcort 0.2% ointment which was working for a while but now it just seems to make the burning worse and I have stopped using it.  My face is extremely sensitive and I can’t use all topicals including sunscreen and moisturizers. I am also having trouble with makeup. I do use your facial oil sparingly. I put 2 drops on after washing my face and then blot it dry to try and get some moisture into my skin Any idea what I can do to take down swelling and burning. Please help.

Related Articles

Read more about: steroids

About the Author

About the Author: David Pascoe started the Rosacea Support Group in October 1998. .

Follow Rosacea Support

Subscribe via RSS Feed Connect on Pinterest Connect on Google Plus

1 Reader Comment

  1. Doug says:

    When I take 2 Aleve’s (30 minutes apart) and an antihistamine before going out to drink my face is very white all night. No matter what I drink.

Leave your comment here


Subscribe to Rosacea News

Enter your email address to receive the latest news about rosacea in your inbox.